Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 74, NWS Jackson, MS

July 17, 20104 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 17, 2010, 7:42 AM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2010, 7:42 AM CDT (12:42 UTC)
Expired
Jul 17, 2010, 9:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1725 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:57 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 17, 3:57 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CDT SAT JUL 17 2010

.SHORT TERM...DEEP MOISTURE FROM YESTERDAY'S DISTURBANCE REMAINS IN
PLACE ACROSS THE REGION TODAY. A SECOND UPPER DISTURBANCE WILL
IMPACT THE REGION TODAY...THIS TIME FROM A TROF MOVING THROUGH THE
WESTERLY FLOW ACROSS THE TENNESSEE AND OHIO VALLEYS. EXPECT
THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON WITH THE HIGHEST
COVERAGE IN THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA.
PRECIPITABLE WATER VALUES ARE EXPECTED TO BE AROUND 2.2 INCHES WITH
MODEL SOUNDINGS SHOWING STORM MOTION OF LESS THAN 5 MPH. THIS WILL
SET THE STAGE FOR A FEW LOCATIONS TO RECEIVE FLOODING RAINS WHILE
OTHER AREAS SEE LITTLE OR NO RAIN. EXPECT THE STORMS TO DISSIPATE
THIS EVENING WITH THE LOSS OF HEATING. STORMS WILL REFIRE AGAIN ON
SUNDAY AFTERNOON WITH VERY SLOW MOVEMENT EXPECTED AGAIN.

TEMPERATURES ACROSS MUCH OF THE FORECAST AREA WILL BE SEVERAL
DEGREES COOLER THAN FRIDAY DUE TO INCREASED CLOUD COVER AND THE
WEAKENING OF THE MID LEVEL RIDGE. EVEN SO...PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA WILL REACH
HEAT INDEX READINGS AROUND 105 DEGREES. SINCE TODAY WILL BE ONE OF
THE LEAST HOT DAYS BETWEEN THIS PAST WEEKS HEAT AND THE EXPECTED
HEAT OF NEXT WEEK...WILL NOT ISSUE A HEAT ADVISORY FOR VERY MARGINAL
CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY SO WILL HAVE
TO KEEP AN EYE ON THAT.  OVERNIGHT LOWS BOTH SATURDAY AND SUNDAY
NIGHT WILL BE IN THE LOWER TO MIDDLE 70S.

.LONG TERM...MONDAY THROUGH SATURDAY...MODELS CONTINUE TO BE IN
FAIRLY GOOD AGREEMENT FOR THE EXTENDED PORTION OF THE FORECAST. WITH
PLENTY OF MOISTURE CONTINUING OVER THE REGION...ISOLATED TO
SCATTERED DIURNAL SHOWERS/STORMS WILL BE POSSIBLE MONDAY ESPECIALLY
OVER THE SOUTH/SOUTHEAST. THE AREA SHOULD DRY OUT SOME TUESDAY BUT
DISTURBANCES/TROPICAL WAVES MOVING ACROSS THE SOUTH/NORTHERN GULF SHOULD
ENHANCE SEA BREEZE ACTIVITY FOR SOUTHERN ZONES. IN ADDITION...DURING
THIS TIME...THE SUBTROPICAL RIDGE BEGINS TO BUILD BACK OVER THE
REGION AND TEMPERATURES WILL BEGIN TO WARM INTO THE MID 90S. ALL
MODELS ARE IN EXCELLENT AGREEMENT WITH BRINGING THIS RIDGE BACK OVER
THE SOUTHEAST AND LIMITING OUR RAIN CHANCES FOR ABOUT THURSDAY
THROUGH THE REMAINDER OF THE FORECAST PERIOD. AS THE UPPER RIDGE
BUILDS STRONGER(WITH MODELS INDICATING HEIGHTS REACHING
597DM)...TEMPERATURES SHOULD REACH BACK INTO THE UPPER 90S...AND
POSSIBLY FLIRT WITH THE CENTURY MARK ONCE AGAIN. WITH PW VALUES
DROPPING TO AROUND 1.6-1.7...CONVECTION WILL LIKELY BE HARDER TO
COME BY...BUT MOISTURE WILL REMAIN JUST ENOUGH TO PRODUCE HEAT
INDICES AGAIN INTO THE 100-105 RANGE AND HIGHER ON SOME DAYS. HEAT
ADVISORIES WILL LIKELY NEED TO BE ISSUED AT SOME POINT DURING THIS
PERIOD. OVERALL MOS GUIDANCE CAME IN DECENT. DID CUT POPS DURING THE
LATTER PORTION OF THE FORECAST TO ACCOUNT FOR A DRIER PATTERN ALONG
WITH RAISING HIGH TEMPS DURING THIS PERIOD. /28/

&&

.AVIATION...PATCHY IFR CLOUDS THIS MORNING AT SOME OF THE TAF SITES.
EXPECT THESE CLOUDS TO MIX OUT SHORTLY AFTER SUNRISE. THE OTHER MAIN
ISSUE FOR THE DAY WILL BE WHERE AND WHEN THUNDERSTORMS WILL IMPACT
THE TAF SITES. WILL CONTINUE TO USE VCTS WITH THE 12Z ISSUANCE WITH
THE EXPECTATION THAT THUNDERSTORMS WILL BE ADDED WHEN CONVECTIVE
TRENDS BECOME APPARENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  73  92  74 /  53  29  44  19
MERIDIAN      89  72  91  73 /  73  35  59  22
VICKSBURG     93  74  94  73 /  44  26  42  18
HATTIESBURG   89  74  92  74 /  76  28  71  27
NATCHEZ       91  74  91  74 /  49  20  62  20
GREENVILLE    96  76  96  75 /  34  22  24  17
GREENWOOD     95  74  94  74 /  43  22  38  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SW/28
Hazardous weather outlook, Jul 17, 3:44 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT SAT JUL 17 2010

LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-180845-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
344 AM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST LOUISIANA
AND CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS WILL
BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WILL MOVE VERY
SLOWLY. THUS...A FEW LOCATIONS COULD EXPERIENCE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-180845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
344 AM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS WILL
BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WILL MOVE VERY
SLOWLY. THUS...A FEW LOCATIONS COULD EXPERIENCE FLOODING.

HEAT...HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

02

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:39 PM CDTSevere Thunderstorm WarningJANBolivar, Washington51 min
Jul 17, 7:30 AM CDTFlash Flood WarningJANWashington2 hr
Jul 17, 8:42 AM CDTFlash Flood WarningJANHumphreys52 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.